Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 145, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 21, 2007, 2:59 PM CDT for Ector County, Midland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2007, 2:59 PM CDT (19:59 UTC)
- Expired
- Jul 21, 2007, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Ector County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 12 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1149 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 212003 FFWMAF TXC135-329-212300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 259 PM CDT SAT JUL 21 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN ECTOR COUNTY IN WEST TEXAS... WESTERN MIDLAND COUNTY IN WEST TEXAS... * UNTIL 600 PM CDT * AT 258 PM CDT...THE PUBLIC REPORTED 6 TO 8 INCHES OF WATER RUNNING OVER PORTIONS OF SCARBOROUGH DRIVE...ONE QUARTER MILE EAST OF GOLF COURSE ROAD AND FAIRGROUNDS. IN ADDITION...8 TO 10 INCHES OF WATER WAS REPORTED RUNNING OVER PORTIONS OF FLORIDA STREET...WHICH WAS BLOCKED TO THROUGH TRAFFIC. AT 258 PM CDT...ADDITIONAL SHOWERS AND THUNDERSTORMS WERE LOCATED ONE MILE SOUTHEAST OF MIDLAND AND ODESSA...AND WERE MOVING NORTHWEST AT 15 MPH. THESE STORMS WILL PRODUCE AN ADDITIONAL INCH OR TWO OF RAINFALL...AND LIKELY MORE FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARFIELD... VALLEY VIEW...NORTH COWDEN...MISSION DORADO...MIDLAND INTERNATIONAL AIRPORT...MIDLAND...GARDENDALE AND COTTON FLAT FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. LAT...LON 3208 10253 3208 10198 3169 10197 3169 10251 TIME...MOT...LOC 1959Z 180DEG 0KT 3188 10225 $$
2 follow-up statements
000 WGUS74 KMAF 212035 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 331 PM CDT SAT JUL 21 2007 TXC135-329-212300- ECTOR-MIDLAND- 331 PM CDT SAT JUL 21 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR WESTERN MIDLAND AND EASTERN ECTOR COUNTIES... AT 327 PM CDT...THE MIDLAND COUNTY EMERGENCY MANAGEMENT OFFICE REPORTED OVER TWO FEET OF WATER FLOODING THE INTERSECTION OF HIGHWAY 191 AND LOOP 250...WITH SEVERAL VEHICLES STALLED IN THE HIGH WATER. AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING OVER ONE AND A HALF INCHES OF RAINFALL PER HOUR MOVING OVER THE EASTERN PART OF THE CITY OF MIDLAND. ADDITIONAL HEAVY RAIN PRODUCING STORMS WERE MOVING NORTHEAST AT 15 MPH OVER ODESSA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARFIELD... VALLEY VIEW...NORTH COWDEN...MISSION DORADO...MIDLAND INTERNATIONAL AIRPORT...MIDLAND...GARDENDALE AND COTTON FLAT DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3208 10253 3208 10198 3169 10197 3169 10251 TIME...MOT...LOC 2031Z 180DEG 0KT 3188 10225 $$
000 WGUS74 KMAF 212251 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 551 PM CDT SAT JUL 21 2007 TXC135-329-212301- ECTOR-MIDLAND- 551 PM CDT SAT JUL 21 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM CDT FOR WESTERN MIDLAND AND EASTERN ECTOR COUNTIES... AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAD WEAKENED AND NO LONGER APPEARS CAPABLE OF CAUSING FLASH FLOODING. ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. FOR ROAD CONDITIONS IN TEXAS...PLEASE CALL THE TEXAS DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292...OR VISIT HTTP://WWW.DOT.STATE.TX.US. LAT...LON 3208 10253 3208 10198 3169 10197 3169 10251 TIME...MOT...LOC 2251Z 180DEG 0KT 3188 10225 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:20 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 21, 2:20 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
220 PM CDT SAT JUL 21 2007
.DISCUSSION...
WATER VAPOR IMAGERY INDICATED COPIOUS AMOUNTS OF MOISTURE RESIDING
OVER THE REGION. AT THE SURFACE...EAST TO SOUTHEAST FLOW WAS
RESULTING IN DEWPOINTS IN THE 60S TO LOWER 70S AREAWIDE. AN UPPER
LEVEL RIDGE WAS OVER THE CENTRAL PLAINS WITH A SHORTWAVE OR TWO
ROTATING WESTWARD AROUND THE SOUTHERN PERIPHERY. THERE WAS ALSO AN
MCV NORTHWEST OF DEL RIO THIS AFTERNOON...WHICH APPEARED TO BE
TRANSLATING SLOWLY WEST/NORTHWESTWARD. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS HAD DEVELOPED OVER MOST OF THE CWA.
THINK SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE
AREA AS THE AFOREMENTIONED UPPER FEATURES INTERACT WITH UPSLOPE
FLOW...HIGHER THETAE AIR...AND SOME HEATING OF THE TROPICAL AIRMASS.
AN MCS COULD FORM SOMEWHERE OVER THE SOUTHERN HALF OF THE CWA THIS
AFTERNOON/EVENING AS THE SHORTWAVE TROUGHS/MCV TREK INTO THE CWA.
NOT SURE HOW EXTENSIVE...OR HOW FAR NORTHWEST...ANY MCS WOULD MAKE
IT...BESIDES MORE THAN ONE MCS COULD DEVELOP BUT IT WOULD BE
DIFFICULT TO PINPOINT WHERE. THEREFORE...THINK IT WOULD BE PRUDENT
TO LEAVE THE FLASH FLOOD WATCH IN EFFECT OVERNIGHT. THIS ESPECIALLY
SO CONSIDERING PWATS ARE IN THE 1.5 TO 2 INCH RANGE...AND VERY HEAVY
RAINS HAVE ALREADY OCCURRED FURTHER EAST.
THINK THE UPPER LEVEL RIDGE WILL BUILD SOUTHWEST AND SHUNT ANY
SHORTWAVE TROUGHS OR MCVS SOUTH AND WEST. POPS OVER THE PLAINS WILL
DEPEND ON HOW AGGRESSIVELY THE RIDGE DOES BUILD IN...BUT IT APPEARS
THERE SHOULD BE A DECREASE FROM EAST TO WEST TONIGHT...IF NOT DURING
THE DAY SUNDAY. THROUGH MONDAY...HAVE RELEGATED MAINLY SLIGHT
CHANCES OF THUNDERSTORMS TO THE HIGHER TERRAIN. BY TUESDAY...THE
UPPER RIDGE IS PROGGED TO STRENGTHEN OVER NEW MEXICO...WHICH WILL
PUT THE AREA UNDER NORTHEAST FLOW ALOFT. SEVERAL SHORTWAVE TROUGHS
ARE PROGGED TO MOVE OVER THE AREA WITHIN THIS FLOW...BUT WILL
PROBABLY HAVE TO WAIT UNTIL CLOSER TO ANY EVENT BEFORE MODELS HAVE A
CHANCE TO RESOLVE ANY OF THEM. LEFT AT TO SLIGHTLY ABOVE NORMAL
TEMPERATURES FROM TUESDAY ONWARD...PARTICULARLY OVER THE WESTERN
CWA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 68 87 69 91 / 60 10 10 10
CARLSBAD NM 67 87 68 94 / 70 30 10 10
DRYDEN TX 71 87 67 91 / 90 30 10 10
FORT STOCKTON TX 67 86 68 91 / 90 30 10 10
GUADALUPE PASS TX 64 81 64 89 / 70 40 20 10
HOBBS NM 66 87 68 92 / 60 20 10 10
MARFA TX 60 78 58 85 / 80 40 10 10
MIDLAND INTL AIRPORT TX 67 87 70 92 / 60 20 10 10
ODESSA TX 68 88 71 92 / 70 20 10 10
WINK TX 69 90 72 96 / 80 30 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 1 PM THIS AFTERNOON TO 6 AM MDT SUNDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 7
AM CDT /6 AM MDT/ SUNDAY FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
&&
67/99Hazardous weather outlook, Jul 21, 11:25 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1125 AM CDT SAT JUL 21 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221630- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1125 AM CDT SAT JUL 21 2007 /1025 AM MDT SAT JUL 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY MOIST CONDITIONS OVER THE AREA TODAY WILL CONTRIBUTE TO FLASH FLOODING POTENTIAL AS SHOWER AND THUNDERSTORM ACTIVITY CONTINUES TO INCREASE ACROSS MUCH OF THE AREA. EXPECT VERY HEAVY RAINFALL WITH SOME LOCATIONS RECEIVING 2 TO 4 INCHES PER HOUR. A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH TOMORROW MORNING FOR THE ENTIRE FORECAST AREA AS A RESULT OF THIS POTENTIAL. THOSE NEAR LOW LYING OR FLOOD PRONE AREAS SHOULD REMAIN ALERT TO THE WEATHER CONDITIONS AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWER AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE REMAINDER OF THE WEEKEND. HOWEVER...COVERAGE/CHANCES WILL BEGIN TO DECREASE AND TREND WESTWARD AS THE UPPER LEVEL SYSTEM RESPONSIBLE MOVES OFF TO THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 13
In the hours before
Special weather statement, Jul 21, 12:40 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1240 PM CDT SAT JUL 21 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-220200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON... SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 1240 PM CDT SAT JUL 21 2007 /1140 AM MDT SAT JUL 21 2007/ ...TROPICAL FUNNEL CLOUDS ARE POSSIBLE THROUGH EARLY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND HAS RECEIVED A REPORT OF A TROPICAL FUNNEL CLOUD IN LEA COUNTY IN SOUTHEASTERN NEW MEXICO. AT 1230 PM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS MUCH OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS. THESE SHOWERS AND STORMS ARE EXPECTED TO BECOME MORE WIDESPREAD THROUGH THE AFTERNOON...AND WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. THE AIRMASS ACROSS THE REGION IS MOIST AND SOMEWHAT UNSTABLE. BECAUSE THE AIRMASS IS SO MOIST...TROPICAL FUNNEL CLOUDS MAY DEVELOP UNDERNEATH A STORM INTO THE MID EVENING HOURS. TYPICALLY...TROPICAL FUNNELS ARE SHORT-LIVED AND RARELY LAST LONG THAN TEN MINUTES. THEY ARE ALSO SMALL AND GROW TO PERHAPS TEN OR TWENTY YARDS IN DIAMETER. ON RARE OCCASIONS...THESE FUNNEL CLOUDS DO TOUCH THE GROUND AND BRIEFLY BECOME TORNADOES. WIND SPEEDS ASSOCIATED WITH TROPICAL FUNNEL CLOUDS ARE GENERALLY UNDER 60 MPH...AND CAN DAMAGE LIGHTWEIGHT STRUCTURES SUCH AS CARPORTS AND AWNINGS. SINCE THESE TROPICAL FUNNELS ARE BRIEF...SMALL...AND RELATIVELY WEAK...THEY ARE VIRTUALLY IMPOSSIBLE TO DETECT WITH DOPPLER RADAR. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:30 PM CDT | Flash Flood Warning | MAF | Crane | 3 hr |
| Jul 21, 11:47 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 24 hr |
| Jul 21, 3:50 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Jul 21, 4:12 PM CDT | Flash Flood Warning | MAF | Winkler | 3 hr |
| Jul 21, 5:11 PM CDT | Flash Flood Warning | MAF | Loving | 3 hr |
| Jul 21, 6:22 PM CDT | Flash Flood Warning | MAF | Reeves | 3 hr |
| Jul 21, 6:55 PM CDT | Flash Flood Warning | MAF | Culberson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.